MAUDE Adverse Event Report: LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 627382901
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information has been provided.Event date is unknown livanova usa inc manufactures the complained circuit.The incident occurred in (b)(6), united states of america a.Device has been requested for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
The pump circuit was set-up in the normal configuration and they were on by-pass.The centrifugal tubing was attached and ti-banned to the terumo oxygenator, and suddenly the tubing became disconnected to the inlet valve on the oxygenator.The perfusionist quickly re-attached the tubing, with a very small amount of blood being lost in the process of re-attaching the tubing.This was the first time this had happened with the tubing and the oxygenator.
 
Additional Manufacturer Narrative
Livanova received a report stating that, during a procedure, the tubing disconnected from the oxygenator inlet.The unit was requested for further investigation.When the device was received at livanova, it was identified it contained the device of another complaint.Livanova is following up with the customer to confirm the complained device is not available.According to the technical documentation of the circuit, the involved connection is assembled by the customer.Therefore, the reported disconnection can be due to a deviation in the chemical characteristics of the tubing (supplied by an external supplier) or to an improper connection made by the customer.The dhr review highlighted that the lot whose claimed product belong to was released as conform according to specifications.The circuit item code was never complained by the customer, so the event is isolated.Investigation of similar previous events did not identify any tubing significant measurable deviation nor any other specific reoccurrence that could suggest a specific root cause (no specific reoccurrence in the disconnection points, blood pressures, connection types, connections made by livanova operators or by customers).However, it could be not ruled out that untestable manufacturing and chemical deviations may have contributed to disconnection.The risk is in the acceptable region.No action is deemed necessary.Livanova will keep monitoring the market.H3 other text : incorrect device returned.
 
Event or Problem Description
See intial report.

Brand Name
SMART TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key13791466
Report Number1718850-2022-00026
Device Sequence Number19247767
Product Code DWE
UDI-Device Identifier00803622136597
UDI-Public(01)00803622136597(240)627382901(17)220430(10)2010000043
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number627382901
Device Lot Number2010000043
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown